What Would Cause A Dog's Mouth And Gums And Paws And Ears To Turn White When They Were Pink. Then The Dog Died After She Was Given A Steroid Shot To Boost Red Blood Cells. Could The Steriod Cause Her To Die Or Was She Already Ill Being All Pale?

5

5 Answers

AKA Profile
AKA answered
Your dog was anemic (too little red blood cells) There can be a lot of reasons for this. Cancer, internal bleeding and the immune system killing the red blood cells. Your dog was very sick and the steroid shot was likely to stop the immune system from killing more red blood cells. Your veterinarian should have explained this to you. Steroid shots can be dangerous in certain situations, but it is likely that your dog died from whatever was making it anemic in the first place.
thanked the writer.
gloria wood
gloria wood commented
Thank you, I miss her dearly. She died so suddenly, I'm looking for an answer. Could she have had something in her throat blocking her airway to make her white around her mouth and gums... ? The Dr. took blood tests and said her red blood cells looked as though they were being destroyed. could she have been saved with a transfusion or was she too ill? She was pretty week. It's hard for me after nine years. I am thankful I was with her when she passed on. She had a heart attack two hrs after the vet visit
gloria wood
gloria wood commented
Thank you, I miss her dearly. She died so suddenly, I'm looking for an answer. Could she have had something in her throat blocking her airway to make her white around her mouth and gums... ? The Dr. took blood tests and said her red blood cells looked as though they were being destroyed. could she have been saved with a transfusion or was she too ill? She was pretty week. It's hard for me after nine years. I am thankful I was with her when she passed on. She had a heart attack two hrs after the vet visit
Mary Frederick Profile
Mary Frederick answered
I am sorry to learn of your dog's death. I know you must miss having her around. It is especially difficult when lose a pet we have had for a long time. I have never seen a dog in the condition you described, however to me it seems very likely a dog with those symptoms was very ill.

You mentioned, the dog was given a steroid injection to boost red blood cells. This causes me to question why the dog's red blood cell rate was low. In a human this can be symptomatic of many different illnesses. Some very serious and life-threatening. I would guess this is true of animals, also.

I am surprised, your veterinarian did not tell you the cause of the dogs symptoms, or suggest further testing, if he/she did know the cause of her symptoms. I really believe your dog was probably very ill, due to some unknown illness, and this is probably the cause of her death. Whether the steroid injection caused her death is a question, only a medical person can answer for you.
thanked the writer.
gloria wood
gloria wood commented
Thank youBiscuit was my life, It seem to happen over night. She was slowing down, but she was getting older. 9yrs. Dr. did blood work and said her red blood cells were being destroyed, she had a slight fever, she got the shots, we went home and two hrs later she was pink a little and had a heart attack in my arms i tried cpr. Would a transfusion could have saved her? I feel lost. She seemed fine that day, she was eating and drinking water and got on the sofa with me. Thank you so much for listening.gloria
Mary Frederick
Mary Frederick commented
You are welcome! Stay well and may peace soon come to you!
gloria wood Profile
gloria wood answered
Could my English bulldog have gotten so sick and poisoned from the Christmas Tree. She was always going under it this year. She died shortly after Christmas I'm thinking of everything I can that might have happen to her. I don't know why. Your answers sure help my pain though. thanks a lot, Gloria
Anonymous Profile
Anonymous answered
Hi my dog has had blood tests and all is fine she has just finished a two week stint on antibiotics for her red gums . Finished 10 days ago but the gums are still very bright pink/red what could cause this

Answer Question

Anonymous